Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 12, 2011, 12:29 PM CDT for Webb County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 12:29 PM CDT (17:29 UTC)
- Expired
- May 12, 2011, 1:10 PM CDT
- In force
- 41 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 200 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 12:30 PM CDT | HAIL 0.75 | Laredo, TX | DIME SIZE HAIL ON THE NORTH SIDE OF LAREDO NEAR SHILOH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 7:52 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2980 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
898
WUUS54 KCRP 121729
SVRCRP
TXC479-121830-
/O.NEW.KCRP.SV.W.0016.110512T1729Z-110512T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1229 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WEBB COUNTY IN SOUTH TEXAS
* UNTIL 130 PM CDT
* AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ORVIL...OR 6 MILES NORTHWEST OF LAREDO...AND MOVING SOUTHEAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
LAREDO...
DOCTORS HOSPITAL OF LAREDO...
LAREDO COUNTRY CLUB...
LAREDO INTERNATIONAL AIRPORT...
ST AUGUSTINE HIGH SCHOOL SOUTH LAREDO...
UNITED SOUTH HIGH SCHOOL...
RIO BRAVO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
THURSDAY AFTERNOON FOR CENTRAL TEXAS.
&&
LAT...LON 2730 9951 2732 9956 2735 9952 2748 9950
2750 9951 2751 9954 2757 9953 2764 9961
2763 9967 2767 9968 2779 9955 2760 9903
2728 9942 2726 9949
TIME...MOT...LOC 1728Z 312DEG 18KT 2761 9953
$$
JR1 follow-up statement
264
WWUS54 KCRP 121810
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
110 PM CDT THU MAY 12 2011
TXC479-121819-
/O.CAN.KCRP.SV.W.0016.000000T0000Z-110512T1830Z/
WEBB-
110 PM CDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WEBB COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR IINDICATES THE STORM THAT
PROMOTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
THURSDAY AFTERNOON FOR CENTRAL TEXAS.
LAT...LON 2730 9951 2732 9956 2735 9952 2748 9950
2750 9951 2751 9954 2757 9953 2764 9961
2763 9967 2767 9968 2779 9955 2760 9903
2728 9942 2726 9949
TIME...MOT...LOC 1809Z 312DEG 18KT 2747 9936
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:45 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 12, 10:45 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1045 AM CDT THU MAY 12 2011 .DISCUSSION...INCREASED POPS ALL BUT THE SOUTHEAST...AS CONVECTIVE LINE WILL MOVE THROUGH MOST IF NOT ALL OF SOUTH TEXAS TODAY. ALSO INCLUDED LOCALLY HEAVY RAINFALL IN ZONES. WE SHALL HAVE TO SEE THE PROGRESS OF THE LINE BY LATE AFTERNOON TO DETERMINE POPS FOR TONIGHT...SO HAVE HELD OFF ON ANY UPDATES AFTER THIS AFTERNOON. NEW NAM IS KEEPING MOISTURE AROUND LONGER FOR FRIDAY OVER THE SOUTHEAST...WILL SEE WHAT THE NEW GFS HAS BUT FEELING STILL IS THAT DRIER AIR WILL TAKE OVER. PRODUCTS UPDATED. && .MARINE...INCLUDED SCEC FOR ALL MARINE INTERESTS DUE TO WINDS NEAR THE COAST AND SEAS OFFSHORE. EXTENDED HIGHER SEAS INTO TONIGHT. INCREASED POPS FOR OFFSHORE WATERS JUST A BIT. WILL WATCH WINDS AS RUC13/NAM12 SHOWING SCA WINDS OVER NEARSHORE THIS AFTERNOON. COULD HAPPEN ESPECIALLY IF RISE/FALL COUPLET DEVELOPS LATER TODAY BUT RATHER WAIT ON THAT. && .PREV DISCUSSION... /ISSUED 855 AM CDT THU MAY 12 2011/ DISCUSSION...PRODUCTS HAVE BEEN UPDATED FOR WATCH. INCREASED POPS AND QPF OVER THE AREA...AS CONVECTION LIKELY TO MAKE IT SOUTH. WILL UPDATE OTHER THINGS AS NEEDED...BUT FOR NOW THAT IS ALL THAT IS REQUIRED. PREV DISCUSSION... /ISSUED 701 AM CDT THU MAY 12 2011/ DISCUSSION...SEE 12Z AVIATION DISCUSSION BELOW. AVIATION...ALL TERMINALS WILL BE MVFR FOR THE BETTER PART OF THE MORNING THRU THE AFTERNOON. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING THROUGH SOUTH TEXAS THIS MID MORNING THROUGH MID AFTERNOON (16Z TO 22Z). SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING LOCALIZED GUSTY WINDS IN EXCESS OF 35 AND LARGE HAIL. AVIATORS SHOULD BE AWARE OF STRONG UPDRAFTS ASSOCIATED WITH THE THUNDERSTORMS AS WELL AS OUTFLOW BOUNDARIES THAT COULD PRODUCE GUSTY WINDS. SOME THUNDERSTORMS WILL LINGER THROUGH THE EVENING HOURS WITH CIGS AFTER 03Z LOWERING TO IFR LEVELS THROUGH 12Z. PREV DISCUSSION... /ISSUED 448 AM CDT THU MAY 12 2011/ SHORT TERM (TODAY THROUGH FRIDAY)...TSTMS QUICKLY COMMENCED NORTH OF DEL RIO THIS EARLY MORNING. OUTFLOW FROM PREVIOUS EVENING CONVECTION ACROSS CENTRAL AND SOUTH CENTRAL TEXAS MIGRATED SOUTH AND WEST INTO THE THE NORTHERN COASTAL PLAINS AND THEN INTO THE NORTHERN AND SOUTHERN RIO GRANDE PLAINS. THIS BOUNDARY IN CONCERT WITH STRENGTHENING UPPER LEVEL JET AND DECREASING CAP OVER THE FAR WEST BRUSH COUNTY LENDS TO ELEVATED CHANCES OF CONVECTION ACROSS THE RIO GRANDE PLAINS THIS EARLY MORNING AND NW OF HIGHWAY 59 BY LATE MORNING AS UPSTREAM CONVECTION WORKS ITS WAY SOUTHWARD INTO WEAK THETA-E RIDGE. HEIGHTENED CAPES (AROUND 3000 J/KG) COMBINED WITH LIMITED CIN DECIDED TO GO WITH CHANCE POPS WITH SEVERE MENTIONED ACROSS THE NORTHERN TIER OF THE CWA. COUPLE OF MODELS INDICATE THAT STRONGEST CONVECTION SHOULD REMAIN ALONG THE NORTHERN PRECIPICE OF THE CWA. SEVERE THUNDERSTORM WATCH 287 IS IN EFFECT UNTIL 10 AM FOR LASALLE COUNTY (15Z). FURTHER SE TOWARD THE SOUTHERN COASTAL BEND...THE CAP STILL IS PRETTY STRONG BUT SHOULD SLOWLY ERODE THIS AFTERNOON FOR LOW END CHANCE OF SHWRS AND TSTMS. THE SOUTHERN PORTION OF MID LEVEL TROF AXIS WILL SWING THROUGH CWA THIS EVENING WITH SOME LINGERING CONVECTION OVER THE CWA AS ANOTHER WEAK VORT LOBE TRANSITIONS ACROSS SOUTH TEXAS. LINGERING CONVECTION FROM THURSDAY EVENING SHOULD MOVE EAST ALONG THE IMMEDIATE COAST INTO THE COASTAL WATERS AFTER MIDNIGHT AS THE BEST UPPER LEVEL DYNAMICS SHIFTS EAST. DRIER AIR WILL START FILTERING INTO THE THE AREA ON FRIDAY. GOOD MID LEVEL AND SLOWER LOW LEVEL DRYING OCCURS FRIDAY...AND ANY RESIDUAL RAINFALL WILL BE WELL OFFSHORE FRIDAY MORNING AS AS UPPER LOW MOVES EAST AND UPPER RIDGE BEGINS TO TAKE OVER. WENT A TAD WARMER THAN MODEL GUIDANCE FRIDAY DUE TO THE NWLY FLOW ALOFT. LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...UPPER LEVEL TROUGH CONTINUES TO MOVE TO EAST OF THE AREA FRIDAY NIGHT WHICH FORCES A COLD FRONT THROUGH THE CWA. MODEL CONSENSUS BRINGS THE FRONT THROUGH THE AREA BETWEEN 03Z AND 09Z ON SATURDAY. NORTHERLY WINDS AND MUCH DRIER AIR WILL FILTER INTO THE COASTAL BEND BY SATURDAY AND PROVIDE A WELCOME RELIEF TO THE HUMID CONDITIONS OF LATE. AFTERNOON RELATIVE HUMIDITY VALUES ACROSS THE BRUSH COUNTRY WILL BE BELOW 30 PERCENT OVER THE WEEKEND...HOWEVER WEAK WINDS WILL PREVENT CRITICAL FIRE WEATHER CONDITIONS. A SHORTWAVE MOVING THROUGH THE EASTERN US TROUGH ON MONDAY WILL REINFORCE THE SURFACE HIGH PRESSURE TO THE NORTH OF THE CWA. THUS...EXPECT A CONTINUATION OF NORTH TO NORTHEASTERLY FLOW AT THE SURFACE. WENT A FEW DEGREES BELOW MOS FOR LOWS OVER THE WEEKEND AS SKIES WILL BE CLEAR AND WINDS WILL BE LIGHT. AS HIGH PRESSURE SLIDES OFF TO THE EAST ON TUESDAY...SURFACE WINDS WILL VEER TO THE EAST AND SOUTHEAST. THERE WILL BE A MORE NOTICEABLE INCREASE IN SURFACE MOISTURE ON WEDNESDAY AS ONSHORE FLOW INCREASES IN RESPONSE TO A DIGGING UPPER LEVEL TROUGH INTO THE INTERMOUNTAIN WEST AND RESULTING SURFACE CYCLOGENESIS OVER THE PLAINS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 85 76 92 67 87 / 80 40 10 10 0 VICTORIA 86 72 91 60 86 / 80 40 20 0 0 LAREDO 91 76 102 71 94 / 80 30 10 10 0 ALICE 89 74 96 65 90 / 70 40 10 10 0 ROCKPORT 84 75 89 67 84 / 70 40 10 10 0 COTULLA 88 73 95 64 91 / 90 30 10 0 0 KINGSVILLE 90 75 96 66 89 / 70 40 10 10 0 NAVY CORPUS 84 76 88 70 83 / 70 40 10 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...GRIDS/AVIATION 76/81...MESO/WARNINGS
Hazardous weather outlook, May 12, 9:06 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 906 AM CDT THU MAY 12 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-131415- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 906 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS THROUGH 3 PM THIS AFTERNOON. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS AS A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVE THROUGH SOUTH TEXAS TODAY. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING LOCALIZED DAMAGING WINDS AND LARGE HAIL. AN ISOLATED AND BRIEF TORNADO CANNOT BE RULED OUT. THERE IS A CHANCE FOR LINGERING THUNDERSTORMS DURING THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE OVER THE OFFSHORE WATERS ON SATURDAY MORNING AS A COLD FRONT PUSHES THROUGH THE AREA WITH NORTHERLY WINDS BEHIND IT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUIRED OVER SOUTH TEXAS TODAY. SCC
In the hours before
Special weather statement, May 12, 11:31 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1131 AM CDT THU MAY 12 2011 TXZ229>233-121730- BEE-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN- 1131 AM CDT THU MAY 12 2011 ...STRONG THUNDERSTORMS WERE AFFECTING BEE...GOLIAD...LA SALLE...LIVE OAK AND MCMULLEN COUNTIES... AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF LOMA ALTA TO WHITSETT TO KENEDY...MOVING SOUTHEAST AT 35 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. MLG/77
Special weather statement, May 12, 12:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1229 PM CDT THU MAY 12 2011 TXZ231>233-243-244-246-247-121830- BEE-CALHOUN-GOLIAD-LIVE OAK-NUECES-REFUGIO-SAN PATRICIO- 1229 PM CDT THU MAY 12 2011 ...STRONG THUNDERSTORMS WERE AFFECTING BEE...CALHOUN...GOLIAD...LIVE OAK...NUECES...REFUGIO AND SAN PATRICIO COUNTIES... AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOLIAD TO LAGARTO... OR ALONG A LINE EXTENDING FROM GOLIAD TO 7 MILES WEST OF MATHIS... MOVING EAST AT 25 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. HEAVY RAINFALL ARE ALSO EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM ONE HALF TO ONE INCH. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:27 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 63 min |
| May 12, 10:29 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen, Webb | 61 min |
| May 12, 11:30 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 60 min |
| May 12, 12:09 PM CDT | Flash Flood Warning | CRP | Webb | 111 min |
| May 12, 1:02 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Nueces, Refugio, San Patricio | 58 min |
| May 12, 1:05 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 12, 1:23 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 52 min |
| May 12, 1:49 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 12, 2:35 PM CDT | Areal Flood Advisory | CRP | Nueces | 115 min |
| May 12, 3:08 PM CDT | Areal Flood Advisory | CRP | Kleberg | 112 min |
| May 12, 3:22 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 38 min |
| May 12, 3:54 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 12, 3:57 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 37 min |
| May 12, 4:35 PM CDT | Special Marine Warning | CRP | 115 min | |
| May 12, 5:48 PM CDT | Special Marine Warning | CRP | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.